Alert archive / Wyoming / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 7, 1997, 6:34 PM MDT for Sheridan County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1997, 6:34 PM MDT (00:34 UTC)
- Expired
- Jun 7, 1997, 9:35 PM MDT
- In force
- 3 hr
- Issued by
- NWS Billings, MT
- Area
- Whole counties
County Sheridan County, WY
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2077 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBIL 080034 FFWBIL WYC033-080335- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BILLINGS MT 634 PM MDT SAT JUN 7 1997 THE NATIONAL WEATHER SERVICE IN BILLINGS MT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 935 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL WYOMING ...NORTH CENTRAL SHERIDAN COUNTY AT 630 PM MDT...A SEVERE THUNDERSTORM WAS OVER NORTH CENTRAL SHERIDAN COUNTY. RADAR ESTIMATES NEAR 2 INCHES OF RAIN SINCE 545 PM MDT WITH THIS STORM. THE STORM WAS MOVING TO THE NORTHWEST AT 10 MPH AND WILL NOT CROSS THE BORDER UNTIL AFTER 700 PM MDT. TORRENTIAL RAIN WILL CONTINUE TO FALL OVER NORTH CENTRAL SHERIDAN COUNTY THROUGH 700 PM MDT. SOM"E RIVERS AND STREAMS THAT WILL BE AFFECTED WILL BE THE TONGUE RIVER...PRAIRIE DOG CREEK AND THE LITTLE ASH CREEK. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. WCJIN-WYNW-WYNE HUMPHREY &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:21 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 7, 2:21 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BILLINGS MT 200 PM MDT SAT JUN 07 1997 RUNNING LATE TODAY SO WILL KEEP THIS SHORT. UPPER-LEVEL PATTERN REMAINS NEARLY THE SAME FOR THE NEXT 3 DAYS. CONVECTION FIRING UP THIS AFTERNOON OVER MTNS...AND WILL BE MOVING OVER PLAINS. MDT INSTABILITY OVER SC MT WILL MEAN MARGINAL THREAT OF SEVERE WX THIS AFTERNOON. SUNDAY WILL BE A CARBON COPY OF TODAY...BUT SLIGHTLY COOLER IN SE MT DUE TO MORE CLOUDS. BY MON AFTERNOON...REMNANTS OF SW US UPPER-LOW MOVE INTO NRN WY...WHICH MAY ENHANCE RISK FOR SVR WEATHER ACROSS AREA. WENT WITH HIGH POPS IN SC MT...AND LOWER FOR SE MT. TEMPS SHOULDN'T CHANGE MUCH DURING NEXT FEW DAYS...SO WENT WITH PERSISTENCE. VAN AUSDALL BIL TT 056/077 057/077 057 597464 LVM .. 053/074 053/074 ... 594777 HDN .. 059/083 060/081 ... 596464 MLS .. 063/084 063/082 ... 592444 4BQ .. 063/085 063/082 ... 592444 BHK .. 060/081 060/080 ... 592333 SHR TT 054/075 054/074 052 H596464
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:04 PM MDT | Severe Thunderstorm Warning | BYZ | Sheridan | 46 min |
Nearby
Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.